Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 17, NWS Medford, OR

March 23, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Mar 23, 2006, 3:31 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 23, 2006, 1:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2006, 3:31 AM PST (11:31 UTC)
In effect from
Mar 23, 2006, 1:00 PM PST
Expired
Mar 23, 2006, 10:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 231131
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
331 AM PST THU MAR 23 2006

ORZ021-022-231945-
/O.NEW.KMFR.HW.W.0017.060323T2100Z-060324T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
331 AM PST THU MAR 23 2006

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING FOR THE SOUTH OREGON COAST. 

SOUTH WINDS WILL INCREASE OVER THE SOUTH OREGON COAST TODAY IN
ADVANCE OF A STRONG COLD FRONT. AS THE FRONT MOVES THROUGH THIS
AFTERNOON AND EVENING...GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE
STRONGEST WINDS ARE EXPECTED FROM CAPE ARAGO TO GOLD BEACH. WINDS
WILL DECREASE BEHIND THE FRONT LATER IN THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-231945-
/O.NEW.KMFR.WI.Y.0018.060323T1800Z-060324T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
331 AM PST THU MAR 23 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
FRIDAY FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
FRIDAY FOR THE SHASTA VALLEY.

AN APPROACHING COLD FRONT WILL ALLOW SOUTH WINDS TO INCREASE TO
25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TODAY THROUGH TONIGHT.
THE STRONGEST WINDS WILL OCCUR NEAR WEED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 5 BETWEEN WEED
AND MOUNT SHASTA CITY. USE EXTRA CAUTION.

$$

STAVISH
3 follow-up statements
000
WWUS76 KMFR 231535
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
735 AM PST THU MAR 23 2006

ORZ021-022-232345-
/O.CON.KMFR.HW.W.0017.060323T2100Z-060324T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
735 AM PST THU MAR 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

SOUTH WINDS WILL INCREASE OVER THE SOUTH OREGON COAST TODAY IN
ADVANCE OF A STRONG COLD FRONT. AS THE FRONT MOVES THROUGH THIS
AFTERNOON AND EVENING...GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE
STRONGEST WINDS ARE EXPECTED FROM CAPE ARAGO TO GOLD BEACH. WINDS
WILL DECREASE BEHIND THE FRONT LATER IN THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-232345-
/O.EXB.KMFR.WI.Y.0018.060323T1800Z-060324T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
735 AM PST THU MAR 23 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

AN APPROACHING COLD FRONT WILL ALLOW SOUTH WINDS TO INCREASE TO
20 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY THROUGH TONIGHT.
THE STRONGEST WINDS WILL OCCUR NEAR ASHLAND.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 5 BETWEEN THE
SISKIYOU PASS AND CENTRAL POINT. USE EXTRA CAUTION.

$$

CAZ081-232345-
/O.CON.KMFR.WI.Y.0018.060323T1800Z-060324T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
735 AM PST THU MAR 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

AN APPROACHING COLD FRONT WILL ALLOW SOUTH WINDS TO INCREASE TO
25 TO 35 MPH WITH GUSTS UP TO 55 MPH TODAY THROUGH TONIGHT. THE
STRONGEST WINDS WILL OCCUR NEAR WEED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 5 BETWEEN WEED
AND MOUNT SHASTA CITY. USE EXTRA CAUTION.

$$

MUNDELL
000 
WWUS76 KMFR 232210
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PST THU MAR 23 2006

ORZ026-232315-
/O.CAN.KMFR.WI.Y.0018.000000T0000Z-060324T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
210 PM PST THU MAR 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY FOR THE ROGUE VALLEY. 

$$

ORZ021-022-240600-
/O.CON.KMFR.HW.W.0017.000000T0000Z-060324T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
210 PM PST THU MAR 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

STRONG SOUTH WINDS WILL CONTINUE AT THE SOUTH OREGON COAST THIS
AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH. GUSTS
OF 55 TO 65 MPH ARE EXPECTED TO CONTINUE FROM CAPE ARAGO TO GOLD
BEACH. WINDS WILL DECREASE BEHIND THE FRONT LATER TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-240615-
/O.CON.KMFR.WI.Y.0018.000000T0000Z-060324T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
210 PM PST THU MAR 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

AN APPROACHING COLD FRONT IS CAUSING STRONG SOUTH WINDS IN THE
SHASTA VALLEY THIS AFTERNOON. WINDS WILL BE 25 TO 35 MPH WITH
GUSTS UP TO 55 MPH THROUGH TONIGHT. THE STRONGEST WINDS WILL OCCUR
NEAR WEED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 5 BETWEEN WEED
AND MOUNT SHASTA CITY. USE EXTRA CAUTION.

$$

MUNDELL
000 
WWUS76 KMFR 240609
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1009 PM PST THU MAR 23 2006

ORZ021-022-240715-
/O.EXP.KMFR.HW.W.0017.000000T0000Z-060324T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1009 PM PST THU MAR 23 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THE SOUTHERN OREGON COAST IS NO LONGER IN
EFFECT. EARLIER THIS EVENING... PEAK WINDS REACHED 45 MPH WITH A
GUST TO 61 MPH AT GOLD BEACH AND 59 MPH WITH A GUST TO 74 MPH AT
CAPE BLANCO.

$$

CAZ081-241200-
/O.CON.KMFR.WI.Y.0018.000000T0000Z-060324T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1009 PM PST THU MAR 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR
CENTRAL SISKIYOU COUNTY.

AN APPROACHING COLD FRONT HAS BROUGHT SOUTH WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH IN THE SHASTA VALLEY THIS EVENING. WINDS WILL
BE STRONGEST ALONG INTERSTATE 5 NEAR WEED. WINDS WILL DIMINISH BEHIND
THE FRONT FRIDAY MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 5 NEAR WEED. USE
EXTRA CAUTION.

$$

DW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 23, 3:05 AM PST, 26 minutes earlier.

Area forecast discussion, Mar 23, 3:05 AM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
305 AM PST THU MAR 23 2006

.DISCUSSION...ACTIVE WEATHER BEGINS. MAJOR CUTOFF LOW OVER THE
NORTHEAST PACIFIC WILL BE MAKING ITS PRESENCE FELT STARTING TODAY AS
IT SENDS A STRONG COLD FRONT TOWARD THE COAST WITH INCREASING SOUTH
WINDS OVER THE REGION. LATEST MODEL RUNS CONTINUE TO INDICATE A
DECENT SHOT OF SOUTH WIND ASSOCIATED WITH THE FRONT FOR THE COAST.
THOUGH THE MAIN SURGE WILL BE SOUTHERLY...LOOKS LIKE THERE WILL BE
ENOUGH GRADIENT AND ONSHORE PUSH WITH THE FRONT LATER TODAY THROUGH
THIS EVE TO THREATEN SOME COASTAL COMMUNITIES LIKE GOLD BEACH WITH
GUSTS TO AROUND 50KTS. HIGH WIND WARNING WILL BE ISSUED. WIND
ADVISORY WILL ALSO BE ISSUED FOR THE SHASTA VALLEY WHERE GUSTS TO
AROUND 50 MPH ARE ANTICIPATED TODAY THROUGH TONIGHT. GUSTY WINDS
ELSEWHERE WILL DEVELOP AS FRONT NEARS AND MOVES INLAND THRU FRIDAY
MORNING.

UPSLOPE PRECIP WILL DEVELOP IN THE SHASTA AREA TONIGHT WITH SNOW
LEVELS 6500 FT LOWERING OVERNIGHT TO NEAR 5000 FEET. BEST
ACCUMULATION TONIGHT SHOULD BE ABOVE THE PASSES. FRIDAY THE SNOW
LEVEL SHOULD HOVER NEAR 4500 FEET WITH CONTINUED UPSLOPE FLOW AND
JET ENERGY FOR WHAT LOOKS LIKE A GOOD SNOW ADVISORY EVENT.

PRECIP IN OREGON SHOULD BE SLIM TO NON TODAY EXCEPT FOR THE IMMEDIATE
COAST MAINLY IN THE AFTERNOON. DOWNSLOPE WILL CONTINUE TO HINDER RAIN
IN THE VALLEY AREAS THROUGH THIS EVENING AS THE FRONT MOVES INLAND.
SHOULD BE BREEZY/WINDY. SHORT WAVE ENERGY ALOFT SHOULD HELP RAIN GET
GOING HOWEVER FOR MOST AREAS WEST OF THE CASCADES AFTER MIDNIGHT.

FRONTAL ZONE REMAINS OVER THE AREA THROUGH FRIDAY WITH JET ENERGY
ALOFT FOR CONTINUED HIGH POPS WEST...LOWER EAST OF THE CASCADES.

A SIGNIFICANT WAVE FOLLOWS FRIDAY NIGHT/SATURDAY WHICH WILL RAMP UP
THE WINDS AGAIN. FAIR AMOUNT OF WIND WITH THIS SYSTEM AT THE COAST
THOUGH THE GFS IS A LITTLE STRONGER WITH THE SURFACE LOW...THIS TIME
PROGGED INSIDE OF 130W AND INTO THE NORTH OREGON COAST. NEED TO
MONITOR TRENDS WITH THIS. PRECIP WITH THIS SYSTEM TAPERS BY SUNDAY
FOR A PERIOD OF MAINLY DRY WEATHER. NEXT WAVE LOOKS ON TRACK FOR
MONDAY NIGHT-TUES. FOLLOWED WITH DRY FCST WED-THU. SOME EXTENDED
CHANGES WERE MADE PER COORD WITH NEIGHBORS NORTH AND SOUTH. STAVISH

&&
.AVIATION...WIDESPREAD VFR OVER THE REGION WILL SLOWLY DETERIORATE AS
A LARGE CENTER OF LOW PRESSURE OFFSHORE SLOWLY DRIFTS EAST. STRONG
SOUTHERLY WINDS WILL PREVAIL OVER THE REGION...ESPECIALLY ALONG THE
COAST AND IN THE SHASTA VALLEY. CEILINGS WILL REMAIN VFR OVER MOST
AREAS INLAND WHILE MVFR WITH SCATTERED IFR IN PRECIPITATION WILL
DEVELOP ON THE COAST BY 12Z FRI. MOUNTAIN OBSCURATIONS WILL INCREASE
AND LOWER THROUGH THE PERIOD FROM WEST TO EAST. MDB

&&
WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING SOUTH OR COAST THIS AFTN/EVE.
  ...HAZARDOUS SEAS WRNG THRU SAT FLORENCE TO CA BORDER 0-60 NM.
  ...GALE WRNG THRU LATE TNGT FLORENCE TO CA BORDER 0-60 NM.
CA...HAZARDOUS SEAS WRNG THRU SAT OR BORDER TO PT ST GEORGE 0-60 NM.
  ...GALE WARNING THRU LATE TNGT OR BORDER TO PT ST GEORGE 0-60 NM.
  ...WIND ADVISORY SHASTA VALLEY LATE THIS MRNG THRU TNT.

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 22, 6:15 AM PST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
615 AM PST WED MAR 22 2006

PZZ350-353-356-370-373-376-231431-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
615 AM PST WED MAR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT TIL 10 AM
FLORENCE TO CA BORDER 0-60NM...

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT THRU THIS AFTN FLORENCE
     TO CA BORDER 0-60NM...

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT TIL 10AM
     OR BORDER TO PT. ST. GEORGE 0-60NM...

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT THRU THIS AFTN OR
     BORDER TO PT. ST. GEORGE 0-60NM...

...GALE WARNING IN EFFECT FROM THIS AFTN THROUGH MIDNIGHT FLORENCE TO
CA BORDER 0-60NM AND OR BORDER TO PT. ST. GEORGE 0-60NM...

...HAZARDOUS SEAS WARNING IN EFFECT THRU MIDNIGHT FLORENCE TO CA
BORDER 0-60NM...

...SEE PDXCWFMFR FOR DETAILS...

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...HAZARDOUS SEAS WARNING IN EFFECT THRU SAT AFTN FLORENCE TO CA
BORDER 0-60NM....

...HAZARDOUS SEAS WARNING IN EFFECT THRU SAT AFTN OR BORDER TO
PT. ST. GEORGE 0-60NM...

...GALE WARNING IN EFFECT FROM THIS AFTN THRU LATE THURS NT OR
     BORDER TO PT. ST. GEORGE 0-60NM...

...SEE PDXCWFMFR FOR DETAILS...

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:31 AM PSTWind AdvisoryMFRJackson24 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.